Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 82, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 5, 2009, 5:14 PM EDT for 6 counties in Virginia; Mercer County, Monroe County, West Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2009, 5:14 PM EDT (21:14 UTC)
- Expired
- Aug 5, 2009, 9:16 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bland County, VA, City of Radford, VA, Craig County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Mercer County, WV, Monroe County, WV
The radar
The Roanoke radar (KFCX), 39 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:50 PM EDT | FLASH FLOOD | 5 Ene Blacksburg, VA | SPOTTER REPORTED THAT PORTIONS OF CATAWBA ROAD ARE UNDER 4-6 INCHES OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 052114
FFWRNK
VAC021-045-071-121-155-750-WVC055-063-060315-
/O.NEW.KRNK.FF.W.0082.090805T2114Z-090806T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF RADFORD IN SOUTHWEST VIRGINIA
NORTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
NORTHEASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA
NORTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
GILES COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA
SOUTHEASTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
SOUTHWESTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 1115 PM EDT.
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREAS. THE
HEAVIEST RAIN HAD FALLEN OVER SOUTHWESTERN GILES AND CENTRAL
MONTGOMERY COUNTY. WITH MORE SHOWERS AND STORMS DEVELOPING WITH
HEAVY RAINFALL TO THE SOUTH AND WEST...WATER PROBLEMS MAY
DEVELOP.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAPEL...
EGGLESTON...NEWPORT...CASCADES...ZENITH...WAITEVILLE...LINDSIDE...
WILLOWTON...OAKVALE...SIMMONSVILLE...MAGGIE...HUFFMAN...
PETERSTOWN...RICH CREEK...PEMBROKE...PEARISBURG...NARROWS...
MOUNTAIN LAKE...KIRE...KIMBALLTON...INTERIOR...GLEN LYN AND MC
DONALDS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3732 8106 3753 8046 3734 8026 3731 8026
3730 8024 3717 8023 3710 8086
$$
KM2 follow-up statements
000
WGUS71 KRNK 052216
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT WED AUG 5 2009
VAC021-045-071-121-155-750-WVC055-063-060315-
/O.CON.KRNK.FF.W.0082.000000T0000Z-090806T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF RADFORD VA-PULASKI VA-BLAND VA-MONTGOMERY VA-GILES VA-
CRAIG VA-MERCER WV-MONROE WV-
616 PM EDT WED AUG 5 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR THE
CITY OF RADFORD... SOUTHWESTERN MONROE...SOUTHEASTERN MERCER...
SOUTHWESTERN CRAIG...GILES...NORTHERN MONTGOMERY...NORTHEASTERN BLAND
AND NORTHERN PULASKI COUNTIES...
AT 610 PM EDT...THE PUBLIC REPORTED FLOODING ALONG CATAWBA ROAD JUST
NORTHEAST OF BLACKSBURG.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MC DONALDS
MILL...CASCADES...ZENITH...WAITEVILLE...LINDSIDE...WILLOWTON...
OAKVALE...SIMMONSVILLE...MAGGIE...HUFFMAN...PETERSTOWN...RICH
CREEK...PEMBROKE...PEARISBURG...NARROWS...MOUNTAIN LAKE...KIRE...
KIMBALLTON...INTERIOR AND GLEN LYN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3732 8106 3753 8046 3734 8026 3731 8026
3730 8024 3717 8023 3710 8086
$$
KM000
WGUS71 KRNK 060116
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 PM EDT WED AUG 5 2009
VAC021-045-071-121-155-750-WVC055-063-060126-
/O.CAN.KRNK.FF.W.0082.000000T0000Z-090806T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF RADFORD VA-PULASKI VA-BLAND VA-MONTGOMERY VA-GILES VA-
CRAIG VA-MERCER WV-MONROE WV-
916 PM EDT WED AUG 5 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF
RADFORD... SOUTHWESTERN MONROE...SOUTHEASTERN MERCER...SOUTHWESTERN
CRAIG...GILES...NORTHERN MONTGOMERY...NORTHEASTERN BLAND AND NORTHERN
PULASKI COUNTIES...
HEAVY RAIN HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
LAT...LON 3732 8106 3753 8046 3734 8026 3731 8026
3730 8024 3717 8023 3710 8086
$$
KMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 4:11 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 5, 4:11 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 411 PM EDT WED AUG 5 2009 .SYNOPSIS... A COLD FRONT EXTENDED FROM THE NEW ENGLAND ACROSS THE OHIO VALLEY TO THE MID MISSISSIPPI VALLEY. THIS FRONT WILL MOVE SLOWLY SOUTHEAST THROUGH THE MID ATLANTIC REGION TONIGHT AND THURSDAY AND WILL BE APPROACHING THE COAST BY THURSDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT AND WILL BE CENTERED OVER WEST VIRGINIA FRIDAY MORNING. && .NEAR TERM /THROUGH THURSDAY/... A SERIES OF SHORT WAVES ACROSS THE TENNESSEE VALLEY WILL CROSS THROUGH THE FORECAST AREA TONIGHT AND THURSDAY MORNING. THE AIRMASS OVER THE COUNTY WARNING AREA IS UNSTABLE AND VERY MOIST SO THE THREAT OF STRONG TO SEVERE STORMS AND VERY HEAVY RAIN WILL CONTINUE UNTIL THE FRONT GOES THROUGH ON THURSDAY. MUCH OF THE GUIDANCE HAS THE SURFACE AND 850 MB COLD FRONT EAST OF THE COUNTY WARNING AREA BY 18Z THURSDAY. SOME OF DRIER AIR EVEN STARTS WORKING IN TO THE NORTHWEST COUNTY WARNING AREA THURSDAY MORNING. PATCHY FOG HAS BEEN ADDED EARLY THURSDAY BUT UNTIL THEN OVERNIGHT TEMPERATURES WILL BE MILD. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... ON THURSDAY NIGHT THROUGH FRIDAY NIGHT THE UPPER LEVEL TROF AXIS MOVES JUST OFF THE EAST COAST. AT THE SURFACE HIGH PRESSURE BUILDS INTO THE AREA BEHIND THE FRONT AND WILL BE CENTERED OVER WEST VIRGINIA AT 12Z FRIDAY. MODELS ARE SHOWING SLIGHTLY COOLER 850 MB TEMPERATURES...IN THE +12 TO +14 RANGE...SO OVERNIGHT LOWS ON THURSDAY NIGHT WILL BE BACK DOWN IN THE 50S FOR MUCH OF THE AREA WEST OF THE BLUE RIDGE. THERE IS A POSSIBILITY OF AN MCS TYPE SYSTEM TRACKING SOUTHEAST DOWN THE WARM FRONT. EVEN IF WHATEVER SYSTEM DEVELOPS OR TRACKS THROUGH THE OHIO VALLEY FRIDAY NIGHT WEAKENS AS IT APPROACHES...THERE SHOULD BE ENOUGH WARM AIR ADVECTION AND LIFT OVER THE WARM FRONT ON SATURDAY FOR A BAND OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE NORTH AND NORTHEAST PART OF THE COUNTY WARNING AREA. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS 500 MB HEIGHTS RISE...THE SURFACE WARM FRONT MOVES WELL EAST OF THE FORECAST AREA. HAVE SLIGHTLY INCREASED HIGHS TEMPERATURES ON SUNDAY BASED ON THE LATEST MAV GUIDANCE. MOST ENSEMBLE DATA AS WELL AS THE CANADIAN AND GEFS HAVE TEMPERATURES AROUND +20 ON SUNDAY. THE UPPER RIDGE BEGINS TO FLATTEN BY TUESDAY. AS THE RIDGE WEAKENS AND HIGH PRESSURE MOVES EAST...RETURN FLOW AROUND THE HIGH BEGINS TO BRING BACK MOISTURE AND LIFT. THE CHANCE OF DIURNAL SHOWERS AND THUNDERSTORMS INCREASES EACH DAY THROUGH THE END OF THE FORECAST PERIOD. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... LATEST VIS SAT IMAGERY SHOWS MOSTLY SUNNY SKIES ACROSS THE RNK CWA. CONVECTIVE CLOUDS BEGINNING TO DEVELOP ACROSS THE HIGHER TERRAIN OF SW VA AND ESPECIALLY NC. EXPECT CONVECTION TO FIRE AND BECOME MORE WIDESPREAD BETWEEN 17 AND 19Z AS CONVECTIVE TEMPS ARE REACHED AND AS THE MID LEVEL SHORT WAVE OVER E KY MOVES E AND PROVIDES FORCING FOR ASCENT. MAINLY VFR/MVFR CONDITIONS EXPECTED THIS AFTN IN MOST SPOTS BUT CONVECTION WILL PRODUCE REDUCED VSBYS AND CIGS. CONVECTION WILL LIKELY PERSIST FOR AWHILE TONIGHT WITH THE FRONT LAGGING TO THE NW THROUGH MUCH OF THE EVENING AND SHORT WAVE TROUGH AXIS REMAINING NEAR THE SPINE F THE APPALACHIANS THROUGH MIDNIGHT. CONVECTION MAY ARRIVE IN SEVERAL WAVES UNTIL UPPER TROF SLIPS E OF THE AREA AFTER MIDNIGHT. SOME MVFR FOG EXPECTED LATE TONIGHT TOWARD DAYBREAK IN PREFERRED LOCATIONS BUT PROXIMITY TO FRONT AND FAIRLY DECENT CLOUD COVER SHOULD LIMIT ITS MAGNITUDE. ANOTHER ROUND OF AFTERNOON CONVECTION CAN BE EXPECTED E OF THE MTNS TOWARD THE END OF THIS TAF PERIOD ON THURS AFTN. LOOKING FURTHER AHEAD FROM THURSDAY INTO SUNDAY... COLD FRONT STALLS ACROSS THE REGION THRU LATE IN THE WEEK SUPPORTING CONVECTION...ESPECIALLY SOUTH AND EAST OF THE MOUNTAINS. FRONT SHOULD EVENTUALLY RETREAT NORTH DURING THE WEEKEND WITH REGION REMAINING IN A WARM AND MOIST AIRMASS SUPPORTING SCT...MAINLY AFTERNOON/EVE CONVECTION. REDUCED VSBYS AND CIGS EXPECTED IN LATE NIGHT/MORNING FOG IN PREFERRED RIVER AND VALLEY LOCATIONS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/JJ SHORT TERM...AMS LONG TERM...AMS AVIATION...JH/JB
Hazardous weather outlook, Aug 5, 4:44 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 444 PM EDT WED AUG 5 2009 NCZ001>006-018>020-VAZ009>018-022>024-032>035-043>047-058-059-WVZ044- 062045- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE-MONROE- 444 PM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH THIS EVENING. SPOTTERS ARE ENCOURAGED TO SEND REPORTS TO OUR OFFICE. VAZ007-019-020-WVZ042-043-045-062045- TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-GREENBRIER- 444 PM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 5, 3:19 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL 3 N TODD 36.36N 81.59W
08/05/2009 E0.75 INCH ASHE NC TRAINED SPOTTER
SPOTTER REPORTED DIME TO PENNY SIZE HAIL.
&&
CHENARDLocal storm report, Aug 5, 3:28 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 4 NNE JEFFERSON 36.47N 81.44W
08/05/2009 ASHE NC PUBLIC
PUBLIC REPORTED 6 INCHES OF WATER FLOWING OVER JAKE
BLACKBURN ROAD.
&&
CHENARDSpecial weather statement, Aug 5, 3:43 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT WED AUG 5 2009 VAZ010-012-013-052015- BLAND VA-PULASKI VA-WYTHE VA- 343 PM EDT WED AUG 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT BLAND...PULASKI AND WYTHE COUNTIES... AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF WYTHEVILLE...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR LONG SPUR AROUND 400 PM AND PULASKI AROUND 415 PM. LAT...LON 3717 8091 3703 8074 3691 8107 3704 8116 EXPERIMENTAL DS
Local storm report, Aug 5, 3:50 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG 5 NNW JEFFERSON 36.48N 81.51W
08/05/2009 ASHE NC LAW ENFORCEMENT
TREE DOWN ON POUNDING MILL ROAD NEAR WARRENSVILLE
&&
CHENARDLocal storm report, Aug 5, 4:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 4 SSW MOUNTAIN LAKE 37.30N 80.58W
08/05/2009 M0.75 INCH GILES VA BROADCAST MEDIA
&&
WHPLocal storm report, Aug 5, 5:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 SSW NORTH WILKESBORO 36.13N 81.16W
08/05/2009 WILKES NC LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 16/18
0418 PM TSTM WND DMG 6 WNW WILKESBORO 36.17N 81.26W
08/05/2009 WILKES NC LAW ENFORCEMENT
TREE DOWN ON FISH DAM CREEK RD
0425 PM TSTM WND DMG 4 W NORTH WILKESBORO 36.18N 81.22W
08/05/2009 WILKES NC LAW ENFORCEMENT
TREE DOWN ON PADS RD
0423 PM TSTM WND DMG 5 W NORTH WILKESBORO 36.18N 81.23W
08/05/2009 WILKES NC LAW ENFORCEMENT
TREE DOWN ON GREEN ACRES RD
0428 PM TSTM WND DMG 3 WNW NORTH WILKESBORO 36.18N 81.19W
08/05/2009 WILKES NC LAW ENFORCEMENT
TREE DOWN ON SUNCREST ORCHARD RD
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:37 AM EDT | Special Weather Statement | RNK | Bland | 38 min |
| Aug 5, 6:15 AM EDT | Special Weather Statement | RNK | Bland, Tazewell | 45 min |
| Aug 5, 1:49 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 56 min |
| Aug 5, 2:21 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 44 min |
| Aug 5, 2:22 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Pulaski, Wythe | 53 min |
| Aug 5, 3:09 PM EDT | Special Weather Statement | RNK | Carroll | 36 min |
| Aug 5, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 56 min |
| Aug 5, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd | 60 min |
| Aug 5, 3:43 PM EDT | Special Weather Statement | RNK | Bland | 32 min |
| Aug 5, 3:48 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke | 36 min |
| Aug 5, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 61 min |
| Aug 5, 4:22 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 53 min |
| Aug 5, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 58 min |
| Aug 5, 4:35 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 55 min |
| Aug 5, 5:21 PM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 54 min |
| Aug 5, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 53 min |
| Aug 5, 5:33 PM EDT | Flash Flood Warning | RNK | Bland, Smyth, Tazewell, Wythe | 6 hr |
| Aug 5, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 55 min |
| Aug 5, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 53 min |
| Aug 5, 5:46 PM EDT | Flash Flood Warning | RNK | Smyth, Tazewell, Wythe | 6 hr |
| Aug 5, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 55 min |
| Aug 5, 6:02 PM EDT | Flash Flood Warning | RNK | Craig, Roanoke | 3 hr |
| Aug 5, 6:07 PM EDT | Special Weather Statement | RNK | Floyd | 53 min |
| Aug 5, 6:14 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 61 min |
| Aug 5, 6:16 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 59 min |
| Aug 5, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 61 min |
| Aug 5, 6:54 PM EDT | Flash Flood Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 6 hr |
| Aug 5, 7:15 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania, City of Danville | 75 min |
| Aug 5, 7:48 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 27 min |
| Aug 5, 7:55 PM EDT | Flash Flood Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 6 hr |
Nearby
Flash Flood Warnings in Virginia, 2009Flash Flood Warnings in West Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.